Please help bad gastro pain

Discussion in 'Fibromyalgia Main Forum' started by maps1, Jul 16, 2008.

  1. maps1

    maps1 Member

    A month ago I suddenly stopped taking Lorazapam (not a good idea) that night had really bad stomach pains.

    Now I have severe burning pain in abdominal area and back and I suddenly bloat huge. The doc gave me a pill for ulcer which have taken everyday for a month.

    I have tried digestive aid and probiotics but nothing seems to help.

    Please, if anyone has any suggestions as to what I can do or what might be the cause would love to hear it. I have CFS and right now I am just beside myself with pain and fatigue.

    Thanks and regards

  2. marti_zavala

    marti_zavala Member

    I didn't think Lorezepam could cause stomach upset.

    Here is a website that has info on weaning off some of those kinds of meds.

    For the pain: is it on the left side of your body, under your lower ribs? radiating to your back under your left shoulder blade?

    If so, it could be pancreatitis.

    For bloating: if you have bloating 1 hour after you eat - it is low stomach acid. Bloating 2-3 hours after you eat, low pancreatic enzyems (per my functional medicine doctor)

    Hope you get some relief.
  3. Bunchy

    Bunchy New Member

    there is a website which lists withdrawal symptoms when coming off benzos - stomach problems are common but yours sounds quite bad - mmaybe a proper check up with your doc might be a good idea.

    If you were on a high dose of Loraz it might be that is the cause (withdrawal) as you shouldn't stop taking these abruptly.

    I'm not sure the pains should be that severe though. I'd check back with my doc if I were you.

    Hope you feel better soon.

    Love Bunchy x
  4. maps1

    maps1 Member

    I was taking five lorazapam for sleep over several months but it was not working and I did not want to take any more so one night decided to try Imovain, which I used to take.

    Yep, big mistake, severe withdrawal but have managed to stay off them. My doc said it would be about a month for withdrawel symptoms but it is now two months.

    Funny enough the major pain is my left side but burnig is my whole abdominal area. Going to look up pancreatitis and the bloating happens hours after eating and gas tablets don't help.

    I will try to see doc tomorrow. I really hate going to docs without some idea of what is happening, this illness has so many wierd symptoms that come and go and the docs don't find anything so I really hate going, so I thank you very much for taking the time to respond.

  5. cct

    cct Member

    The only thing that I can think of is that the Lorazapam wasd masking some other problems.

    I had horrific gastro pain until I discovered that I am both gluten and fructose intolerant.

    You may want to go to an allergist for the basic testing and then, if the gluten test comes back negative, go on to get tested for celiac disease.
  6. K5VLK

    K5VLK New Member

    Maps, I did the same thing. Discovered through trial and error that cutting down on my benzos caused colon spasms and gastric pain, yours could be ulcer pain instead of colon spasms like mine.

    Listen, if you stop anti-anxiety meds, your anxiety that results will cause gastro pain from stress, like ulcers in your case sounds like, or colon spasms in my case.

    Just something to think about. Why did you go off the pams??

    Good Luck,
    Vicki from Texas
  7. PVLady

    PVLady New Member

    One old drug that stops the burning is Carafate. It is very safe and is not absorbed, it just coats your stomach.

    Please make sure you don't have gallstones. I went years with undiagnosed gallstones and finally had surgery Nov 2006.

    My surgeon said mny doctors fail to diagnose it because it is never typical symptoms. To make sure that is not the problem, it only takes a 10 minute ultrasound.

    HURTIN New Member

    Hi Maps

    When I have occasional pain associated with IBS, I take Hyoscyamine ... .125 mg......1 tablet under tongue every 6 hrs which was prescribed by my gastroenterologist. It works.
  9. jasminetee

    jasminetee Member

    I use Chamomile tea for my gastrointestinal issues and it helps me. I like it with Throat Coat Tea at the same time because it tastes better that way and it simultaneously helps my constant sore throat. Also, I think the Throat Coat helps my gastro issues too.

    The other thing I use is Psyllium. I like the plain kind from Trader Joes but some people like Metamucil which is the same stuff. I need to make it with water and let it get real thick for it to do any good but it helps immensely.
  10. maps1

    maps1 Member

    Very good suggestions, I have a doc appointment later today so hopefully he can help, will let you know.